Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Menopause

Vagifem and hot flashes

09/27/2004

Question:

I am using Vagifem twice a week for vaginal dryness. I am wondering if this has any effect on hot flashes like does it mean I will have them more or less frequently or for a longer period of time? My last period was 2 years ago and I have not been taking oral estrogen since.

Answer:

Vagifem provides a very low dose of estrogen mostly to the vagina, but a small amount of estrogen can be absorbed by the body.  There could be a very mild improvement in hot flushes.  Vagifem should not make the hot flushes worse.

For more information:

Go to the Menopause health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati